Jump to content

caffeineplease: Has anyone tried taking SSRI's again during withdrawal?


caffeineplease

Recommended Posts

caffeineplease

Hi everyone!

 

I'm 27, I've been going through Zoloft withdrawal for about a month and a half (been on them for 1.5 years) Withdrawal aside, my life is extremely stressful and depressing. WITH the withdrawal it is unbearable. I'm always busy and have so much to deal with. Has anyone ever started taking SSRI's again during withdrawal? I clearly made a mistake by tapering too fast and seriously regret it now ( I didn't know). If I took a small dose again for the following months would this ease symptoms? I've already spoken to my therapist, she doesn't know anything and thinks withdrawal is only like 4 days or something. Or should I just power through the next .... however long it will take....

 

 

Edited by manymoretodays
moved from S and S care, name added to tile
Link to post
  • manymoretodays changed the title to caffeineplease: Has anyone tried taking SSRI's again during withdrawal?
  • Moderator

Welcome to SA, caffeineplease.  

 

I need a little more information, please.

 

1.  What was your original dose of Zoloft?

 

2.  How fast was your taper?

 

3.  What was your final dose a month ago?

 

Reinstatement is certainly a possibility.  Reinstatement of a very small dose of the original drug (in your case  Zoloft) is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when reinstating it is better to start with a small amount.  Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.   Then, once you've stabilized on the reinstated  dosage, which can take several months,  you can begin a 10% per month taper down to zero.   Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

Once you've answered my questions, I can suggest a reinstatement dose.  Please do not reinstate without allowing us to suggest a dose.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycerinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can answer my questions, ask your own questions and connect with other members.  We're glad you found your way here.

 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Oct 13: 8.1 mg 

Taper is 56.8% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy